Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 33, NWS Louisville, KY

June 4, 2001Butler County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 4, 2001, 1:49 PM CDT for Butler County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 4, 2001, 1:49 PM CDT (18:49 UTC)
Expired
Jun 4, 2001, 2:15 PM CDT
In force
26 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Butler County, KY

What was reported inside it

TimeReportWhereRemark
Jun 4, 2:00 PM CDTThunderstorm Wind 60 EMorgantown, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 1:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1202 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 041850
SVRSDF

KYC031-041915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
149 PM CDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 215 PM CDT

* AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ROCHESTER...OR ABOUT 28 MILES NORTHWEST OF
  BOWLING GREEN...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUNBAR AROUND 200 PM CDT
  LOGANSPORT AROUND 205 PM CDT
  MORGANTOWN AROUND 210 PM CDT
  ABERDEEN...WOODBURY ALSO AROUND 210 PM CDT


WIND DAMAGE WAS REPORTED WITH THIS STORM IN MUHLENBERG COUNTY 
RECENTLY.

LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL
THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

STUREY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:45 AM CDT, 11 hours 4 minutes earlier.

Area forecast discussion, Jun 4, 2:45 AM CDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EDT MON JUN 4 2001

MAIN FORECAST PROBLEM THIS MORNING IS CHANCES OF
SHOWERS/THUNDERSTORMS THROUGH THE TUESDAY.

MCS THAT DEVELOP OVER NORTHWEST MO EARLIER IN THE NIGHT HAS BEEN
EXPANDING WITH MORE SHOWERS AND THUNDERSTORMS DEVELOPING SOUTHEAST
ACROSS STL INTO SOUTHWEST INDIANA. THESE STORMS ARE NORTH OF WARM
FRONT BOUNDARY THAT LAY FROM WESTERN MISSOURI INTO SOUTHWEST
TENNESSEE AT 07Z. 850-300 MB THICKNESS TAKES MCS SOUTHEAST TOWARD
CENTRAL KY AND SOUTHERN IN DURING REST OF NIGHT AND INTO MORNING
HOURS TODAY. THIS CONSISTENT WITH PRECIPITATION PATTERN ON
ETA/MESOETA. ETA ALSO HANDLING LOW LEVEL JET IN PLAINS WELL SO WILL
LEAN TOWARD ETA FOR FORECAST.

BEST RH...UPWARD MOTION AND UPPER DIVERGENCE ALL INDICATE BEST
CHANCE FOR RAIN WILL BE WITH THE MCS HEADING TOWARD KY THIS MORNING.
WILL KEEP POPS HIGH FOR THIS MORNING.

HOWEVER RH DRIES OUT SOME THIS AFTERNOON. WARM FRONT WILL MAKE ONLY
SLOW PROGRESS NORTH TODAY...AND MCS SHOULD PREVENT MUCH NORTHWARD
MOVEMENT TODAY. HOWEVER WITH FRONT TO THE SOUTH WILL KEEP A CHANCE
IN FORECAST FOR THIS AFTERNOON.

SOUTHERLY FLOW ACROSS PLAINS AND MISSISSIPPI VALLEY WILL FORCE WARM
FRONT NORTH THIS AFTERNOON AND TONIGHT BUT FARTHER SOUTHEAST THE
FRONT SHOULD STILL REMAIN IN VICINITY OF KY INTO TONIGHT. THUS
ALTHOUGH CHANCES WILL BE LOWER...WILL HAVE TO KEEP CHANCE OF
SHOWERS/ THUNDERSTORMS IN FORECAST...ESPECIALLY WITH TIME SECTIONS
SHOWING ANOTHER AREA OF UPWARD MOTION OVER AREA LATE TONIGHT AND
INTO TUESDAY.

AS FRONT MOVES NORTH OF FA ON TUESDAY...WILL HAVE TO KEEP CHANCE OF
THUNDERSTORMS ACROSS FA...DEVELOPING IN VERY WARM...MOIST AND
UNSTABLE AIR.

WITH MCS MOVING SOUTHEAST AND SKIES MOSTLY CLOUDY WILL KEEP TEMPS
CLOSER TO AVN MOS FOR TODAY AND TUESDAY AND A LITTLE LOWER THAN
GUIDANCE FOR TONIGHT...AS FRONT WILL BE SLOWER TO MOVE TO THE
NORTH.

.SDF...NONE.
SCHOLZ

In the hours before

Special weather statement, Jun 4, 10:30 AM CDT, 3 hours 19 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-041945-

CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EDT MON JUN 4 2001

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND
SOUTH-CENTRAL INDIANA THIS AFTERNOON.

A WARM FRONT WILL SLOWLY PUSH NORTH INTO KENTUCKY THIS AFTERNOON.
SCATTERED THUNDERSTORMS WILL DEVELOP BOTH AHEAD OF THE FRONT AS IT
PUSHES NORTH AND SOUTH OF THE FRONT IN THE WARM AND UNSTABLE AIR.
SOME OF THE STORMS MAY BECOME SEVERE.

THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS.

THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM
THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION
ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE
REQUESTED THIS AFTE4RNOON.
Local storm report, Jun 4, 1:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 PM EDT MON JUN 04 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....U

0225 PM    HARTFORD                  KY   WIND DAMAGE
06/04/01   OHIO                           TWO TREES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:30 AM CDTFlash Flood WarningLMKGreen, Hart2 hr
Jun 4, 7:25 AM CDTFlash Flood WarningLMKAdair, Casey, Russell2 hr
Jun 4, 1:13 PM CDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio47 min
Jun 4, 1:36 PM CDTSevere Thunderstorm WarningLMKHardin24 min
Jun 4, 1:58 PM CDTSevere Thunderstorm WarningLMKGrayson, Hardin32 min
Jun 4, 2:16 PM CDTSevere Thunderstorm WarningLMKLarue29 min
Jun 4, 2:29 PM CDTSevere Thunderstorm WarningLMKHart16 min
Jun 4, 2:34 PM CDTSevere Thunderstorm WarningLMKGreen, Taylor41 min
Jun 4, 2:35 PM CDTSevere Thunderstorm WarningLMKEdmonson25 min
Jun 4, 2:38 PM CDTSevere Thunderstorm WarningLMKMarion37 min
Jun 4, 2:38 PM CDTTornado WarningLMKEdmonson22 min
Jun 4, 2:50 PM CDTSevere Thunderstorm WarningLMKBarren, Hart40 min
Jun 4, 3:12 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln48 min
Jun 4, 3:36 PM CDTSevere Thunderstorm WarningLMKAdair9 min
Jun 4, 3:46 PM CDTSevere Thunderstorm WarningLMKAdair, Russell29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.